News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Lexapro withdrawal


 Kimmers - Sun Aug 05, 2007 6:37 pm

I am a 42 yr old female with GAD and panic taking Klonopin and wellbutrinXL.About 2 months ago I started tapering off 20 mg Lexapro. I went from 20 to 3 mg in 1 month, For a month now Ive been on the 3 mg. Everytime I try to quit I get sick. I havent taken it in 2 nights now and I was wondering if it could be giving me terrible tension headaches and pressure in parts of my head even though Im taking 1 and a half mg of Klonopin aday and have been for a year now.
 Dr. K. Eisele - Mon Aug 06, 2007 4:06 pm

User avatar Dear Kimmers:

I do believe this probably is withdrawal. Some people seem to experience withdrawal from the SSRIs more readily and more severely than do others, and no one has figured it why this is.

There is also the possibility that what you are experiencing is not really withdrawal but actually symptoms of your anxiety. Klonopin is a sedative and anxiolytic medication (promotes sleep and helps anxiety), but Wellbutrin tends to work the other way in most folks. It is not indicated for the treatment of anxiety.

Maybe a second opinion frrom another doctor is in order...
 whatever1921 - Mon Jan 07, 2008 7:19 pm

iam also 42 yrs old i took lexapro for a couple of months then i myself decided to stop cold turkey i was only talking 10 mg a nite. a few days after my head started feeling crazy so i started it back yesterday my question is how long can u saftly take this med and also shoul i have liver checks while taking it
 Dr. K. Eisele - Tue Jan 08, 2008 10:00 pm

User avatar Dear Whatever 1921:

Generally, there are no particular restrictions on how long Lexapro can be taken safely. Of course, keep in mind that Lexapro hasn't been around for a very long time, so things could show up after many years of use. On the other hand, the other SSRIs, fluoxetine (Prozac), in particular, has been around long-term and there have been no reports of bad reactions occurring simply due to its use for several years. Lexapro is very similar, and likely will prove to be safe in the long-term as well.

The manufacturer of Lexapro has not recommended any laboratory data be collected on a regular basis. You should have a physical exam with some lab work done regularly, though, at your primary care physician's recommendations.

Hope this helps.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here